MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G31439
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations: a 68-year-old male patient underwent an aortogram, right common femoral artery endarterectomy, right lower extremity angiogram/bypass procedure in which the zilver 518 biliary self-expanding stent, g31439, was used.Physician was stenting right circumflex iliac branch and the stent jumped distally and didn't open proximally, he was unable to re-access vessel to balloon so it was left.The following additional information was received on 11mar2025.1.Was this a primary procedure or a recurrent procedure? n/a, primary, recurrent 2.If this was a recurrent procedure, what procedure had been performed previously? ptcd, ercp, other (if other, please specify).3.What was the diameter of the wire guide used? (e.G.0.018, 0.025, 0.035) 0.018 4.Details of access sheath used (name, fr size, length)? cordis 6fr x 11cm brite tip sheath 5.Was the device used percutaneously? yes 6.Where on the patient was the percutaneous access site? antegrade access of right circumflex.7.What was the patient's anatomy? i.E., scarred, tortuous, calcified, etc.(if altered, please indicate the procedure type.Calcified & thrombosed, stent placement post endarterectomy/thrombectomy 8.Was pre-dilation performed ahead of placement of the stent? no 9.Was resistance or any issues encountered when advancing the wire guide to the target location? no 10.Was resistance or any issues encountered when advancing the delivery system to the target location? no 11.How did the physician deal with the resistance encountered? no resistance 12.Was the delivery system tracked around a tight angle in the patient anatomy? no 13.Was the delivery system damaged/kinked/twisted before or during the procedure? no 14.Was the handle pulled towards the hub during deployment? n/a 15.Was the delivery system pushed during deployment? n/a 16.Was a stent previously placed during previous procedures? no 17.If there was a stent already in place, was the complaint stent placed in the stent that was already in situ? not informed.19.Are there any future interventions planned to involve the stent left in the vessel? no 20.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks)? no.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the zilver biliary device of c2227866 lot number and zib5-125-4.0-40 or photographic evidence of the device was not returned for evaluation.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.An nc code (gen-085) (glue on 1 flexor and glue on 1 tip) was noted for 2 devices on the work order, however this parts were subsequently scrapped and would not have contributed to this complaint issue.Instructions for use and/label there is evidence to suggest that the customer did not follow the instructions for use.Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required as per the instructions for use, ifu0042 which informs the user about intended use "the zilver 518 and 635 biliary stents are intended for palliation of malignant neoplasms in the biliary tree¿.As per medical advisor placing a zib into the iliac artery is off-label use image review a single image from an angiogram and a single xray were provided to support the complaint investigation.This was reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: 1.The complaint report states the zilver 518 jumped forward while stenting the right circumflex iliac artery and the proximal margin of the stent did not open.The image submitted is not in the region of the circumflex iliac artery, but rather in what appears to be the profunda.The circumflex femoral artery is seen and appears patent.There is a 4mm x 40mm zilver 518 in the profunda, with no flow through the stent on the image provided.The contrast seen in the profunda demonstrates the artery to be severely stenotic just proximal to the stent margin, suggesting the stent ¿opened¿ to the size of the native vessel.There is no discussion regarding any pre-placement angioplasty to prep the vessel or any images of the vessel prior to deployment of the stent.Furthermore, there was no discussion as to why the wire was removed prior to post-deployment angioplasty.The failure of the stent to ¿open¿ appears to be more related to the operator than to the device.2.The potential causes of the stent ¿jumping¿ forward are not discussed in the complaint report, such as difficulty with the deployment mechanism or tension/tortuosity on the system, so the etiology of this component of the complaint is indeterminant.Root cause analysis a definitive root cause could be attributed to abnormal use.As per medical advisor placing a zib into the iliac artery is off-label use it is possible that abnormal use of device may have caused issue reported, it is unknown how the device will function outside of its intended use.Summary complaint is confirmed based on customer and/or rep testimony and images provided.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The physician was unable to re-access vessel to balloon so it was left.According to the medical advisor¿s input a severity of +2 (negligible ¿ temporary discomfort / medical intervention not required) has been assigned.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 8 jul 2025.

Brand Name
ZILVER 518 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21643310
Report Number3001845648-2025-00142
Device Sequence Number7756102
Product Code FGE
UDI-Device Identifier10827002314396
UDI-Public(01)10827002314396(17)271024(10)C2227866
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182980
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31439
Device Catalogue NumberZIB5-125-4.0-40
Device Lot NumberC2227866
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/24/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight85 KG